Colorado, 2015

Hail in Colorado, May 29, 2015

May 29, 2015 · NWS PUB · 1 event in 1 county or zone

Severe to strong storms produced hail up to the size of pennies.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe to strong storms produced hail up to the size of pennies.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 29, 4:53 PM MST, 12 minutes earlier.

Area forecast discussion, May 29, 4:53 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT FRI MAY 29 2015

.UPDATE...
ISSUED AT 549 PM MDT FRI MAY 29 2015

BOOSTED POPS TO LIKELY ACROSS EL PASO COUNTY AND THE SOUTHERN I-25
CORRIDOR REGION...SOUTH OF PUEBLO...FOR THIS EVENING...PER RADAR
AND SATELLITE TRENDS. ALSO LOADED LATEST OBSERVATIONS INTO FRONT
END OF FORECAST GRIDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 257 PM MDT FRI MAY 29 2015

CURRENTLY...UPPER WAVE...EVIDENT IN WATER VAPOR AND PV
CHARTS...LIES ACROSS SOUTHERN COLORADO THIS AFTERNOON WITH
SECONDARY PIECE OF ENERGY ROTATING SOUTH AROUND THE UPPER LOW INTO
NORTHERN COLORADO. CAPES ACROSS THE EASTERN MOUNTAINS AND PLAINS
RUNNING IN THE 500- 1000 J/KG RANGE...WHILE MAX 0-6 KM SHEAR OF
30-40 KTS LIES ALONG THE CO/NM BORDER. LATEST SEVERE WATCH FROM
SPC DOESN'T INCLUDE ANY OF SOUTHERN COLORADO...WHICH SEEMS
REASONABLE AS BEST SHEAR/CAPE STAY FAIRLY FAR SOUTH OF THE AREA
INTO THE EVENING. STILL PROBABLY ENOUGH CAPE FOR MARGINAL SEVERE
HAIL REPORT OR TWO WITH THE STRONGER STORMS...WITH FAIRLY
VOLUMINOUS SMALL HAIL AS WELL.

LATE THIS AFTERNOON/TONIGHT...CELLS ALONG/NORTH OF THE ARKANSAS
RIVER HAVE ALREADY PUSHED A RATHER SUBSTANTIAL OUTFLOW BOUNDARY
SOUTHWARD TOWARD THE WET AND SANGRE DE CRISTO MOUNTAINS AS OF
21Z...AND WOULD EXPECT EASTERN MOUNTAIN SLOPES...ALONG WITH THE
SOUTHERN I-25 CORRIDOR FROM PUEBLO SOUTHWARD TO HAVE THE BEST CHANCE
OF PRECIP FROM LATE AFTERNOON INTO THE EVENING AS WEAK DYNAMIC LIFT
IS AIDED BY ENHANCED UPSLOPE FLOW. IN FACT PRECIP COULD LINGER PAST
SUNSET IN THESE AREAS BEFORE GRADUALLY SHIFTING IN NM BY EARLY
SATURDAY MORNING. ELSEWHERE...INCLUDING MOST MOUNTAINS/INTERIOR
VALLEYS...CONVECTION LOOKS WEAKER AND MORE ISOLATED...WITH MOST
ACTIVITY ENDING AROUND SUNSET.

SATURDAY...ANY LINGERING -SHRA ALONG THE NM BORDER EARLY SHOULD EXIT
THE AREA QUICKLY AS BEST FORCING SHIFTS SOUTH INTO NM/TX. UPPER
RIDGE BEGINS TO BUILD INTO THE AREA SAT AFTERNOON WITH LOW AND MID
LEVEL MOISTURE GRADUALLY DIMINISHING. LATEST 4KM NAM SHOWS VERY
LITTLE IN THE WAY OF CONVECTION ACROSS COLORADO SAT AFTERNOON WITH
ONLY A FEW WEAK CELLS OVER THE HIGHER TERRAIN LATE IN THE DAY.
VARIOUS OTHER MODELS...INCLUDING THE 12Z GFS...ARE A LITTLE MORE
PLENTIFUL WITH AFTERNOON CONVECTION...EVEN TAKING A COUPLE TSRA INTO
THE I-25 CORRIDOR LATE IN THE DAY. GIVEN THE AMOUNT OF RESIDUAL
MOISTURE IN PLACE...SUSPECT COVERAGE OF CONVECTION WILL ALIGN MORE
WITH THE WETTER MODEL SOLUTIONS....SO KEPT POPS IN THE LOW SCATTERED
RANGE OVER MOST MOUNTAINS...JUST ISOLATED FOR THE I-25 AND INTERIOR
VALLEYS. WILL KEEP MAX TEMPS ON THE COOL SIDE OF GUIDANCE AND
CLIMATOLOGY ONE MORE DAY WITH WARMEST READINGS IN THE 70S FOUND
ACROSS THE LOWER ARKANSAS AND CENTRAL SAN LUIS VALLEYS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 257 PM MDT FRI MAY 29 2015

...WARM AND DRY WEATHER AHEAD...

EXTENDED FORECAST LOOKS FAIRLY TAME COMPARED TO THE ACTIVE PATTERN
WE HAVE SEEN FOR MUCH OF MAY.

SUNDAY...AN UPPER RIDGE BUILDS OVER THE AREA...AND SHOULD SUPPRESS MUCH
OF THE CONVECTION OVER THE PLAINS. EXPECT MORE DIURNAL CONVECTION
OVER THE MTS AND ADJACENT AREAS IN THE LATE AFTERNOON AND EARLY
EVE. TEMPS OVER THE PLAINS SHOULD GET INTO THE 80S...AND MAY EVEN
BUST THE STRING OF SUB-84 DEGREE DAYS AT KPUB.

MONDAY...THE UPPER RIDGE SHIFTS EWD AND A WEAK DISTURBANCE WILL PUSH
THROUGH CO OVER THE WEAKENING RIDGE. THIS WILL PROVIDE A SLIGHTLY
BETTER CHANCE OF AFTERNOON STORMS FOR MOST OF THE AREA...WITH SOME
LOCALLY HEAVY RAINFALL POSSIBLE. STORMS SHOULD STAY AT SUB-SEVERE LEVELS.
TEMPS REMAIN ON THE WARM SIDE WITH SOME UPPER 80S POSSIBLE OVER
THE PLAINS.

TUE-WED...SW FLOW KICKS IN AHEAD OF THE NEXT BIG PACIFIC TROUGH. THIS
WILL DRY US OUT AND KEEP US ON THE WARM SIDE. COULD SEE SOME AREAS
APPROACH 90 DEGREES OVER THE PLAINS...AS MOS GUIDANCE IS PRETTY
CLOSE TO 90 AT KLHX AND KLAA. HOWEVER...WILL STAY ON THE COOL SIDE
OF GUIDANCE...WHICH HAS BEEN TOO WARM DUE TO THE INCREASED MOISTURE
THAT THEY PLAINS HAVE SEEN THIS MONTH. STORMS WILL REMAIN DIURNAL
AND GENERALLY TIED TO THE HIGHER TERRAIN. GIVEN THE DRY SW
FLOW...EVEN THE MTS MAY SEE NO STORMS ON TUESDAY.

BY THU AND BEYOND...GLOBAL MODELS START TO DIVERGE. THE ECMWF IS
SIGNIFICANTLY MORE AMPLIFIED WITH THE UPSTREAM TROUGH AND HAS THE
JET MOVING INTO THE SRN AND CENTRAL ROCKIES. THE GFS IS FARTHER N
WITH THE JET. THE EC SOLUTION WOULD BRING A GREATER CHANCE OF
SEVERE WX TO THE PLAINS AND HIGHER POPS IN GENERAL. WITH THE
UNCERTAINTY...WILL STICK TO THE ENSEMBLE-BASED FORECAST
GRIDS...WHICH MAINTAIN SEASONALLY WARM WEATHER WITH LOW POPS
MAINLY OVER THE HIGHER TERRAIN. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 257 PM MDT FRI MAY 29 2015

UPPER TROF MOVING ACROSS THE AREA THIS AFTERNOON AND
EVENING...WITH TSRA VICINITY OF KCOS UNTIL 00Z...AND NEAR KPUB
THROUGH ABOUT 02Z. CIGS WILL PRIMARILY BE VFR TO MVFR...WITH AREAS
OF MVFR/BRIEF IFR VIS UNDER STRONGER STORMS. -SHRA/-TSRA WILL
GRADUALLY DECREASE FROM NORTH TO SOUTH OVERNIGHT...THOUGH FAIRLY
WIDESPREAD MVFR STRATUS WILL LIKELY DEVELOP OVER THE PLAINS ALONG
AND EAST OF I-25 08Z-10Z... WITH SOME PATCHY IFR CIGS ALONG THE
PALMER DIVIDE AND RATON MESA.

ACROSS THE WESTERN MTS AND SAN LUIS VALLEY...INCLUDING KALS...TSRA
WILL BE MORE ISOLATED IN NATURE INTO THIS EVENING...ENDING FAIRLY
QUICKLY AROUND SUNSET. VFR CIGS WITH HIGHER BASED THUNDERSTORMS WILL
BE POSSIBLE...ALONG WITH GUSTY ERRATIC WINDS.

ON SATURDAY...VFR CONDITIONS ALL AREAS BY LATE MORNING WITH ONLY
SOME VERY ISOLATED AFTERNOON TSRA OVER THE MOUNTAINS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...PETERSEN
LONG TERM...ROSE
AVIATION...PETERSEN
Hazardous weather outlook, May 29, 10:44 AM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT FRI MAY 29 2015

COZ058>089-093>099-301745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1144 AM MDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON THROUGH TONIGHT ACROSS THE SOUTHEAST MOUNTAINS AND
PORTIONS OF THE SOUTHEAST PLAINS. A FEW STORMS WILL BECOME STRONG
TO SEVERE IN AND NEAR THE SOUTHEAST MOUNTAINS AND ACROSS THE
PLAINS SOUTH OF HIGHWAY 50. HAIL TO AROUND 1 INCH IN DIAMETER OR
SLIGHTLY LARGER...WIND GUSTS TO NEAR 60 MPH...AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY STORM THREATS. LOCALIZED FLASH
FLOODING MAY ALSO BE POSSIBLE TODAY...PARTICULARLY IF THE
STRONGER THUNDERSTORMS IMPACT BURN SCARS OR AREAS WITH SATURATED
SOIL CONDITIONS FROM RECENT HEAVY RAINS.

THUNDERSTORMS WILL BE MORE ISOLATED TO SCATTERED ACROSS THE
MOUNTAINS AND INTERIOR VALLEYS THIS AFTERNOON...WITH THE MAIN
THREAT BEING BRIEF MODERATE RAINFALL...WIND GUSTS TO AROUND 50
MPH...AND LIGHTNING. SOME BRIEF SMALL HAIL UNDER 1/2 INCH IN
DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE HIGHER
PEAKS ABOVE 12000 FEET COULD SEE LOCAL ACCUMULATIONS OF 2 TO 4
INCHES THROUGH TONIGHT.

AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH AND
FAST...ESPECIALLY WITH ADDITIONAL RAINFALL EXPECTED TODAY.  USE
CAUTION IN AND NEAR WATER WAYS AS BANKS ARE UNSTABLE AND FAST FLOWS
CAN BE EXTREMELY HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE FROM SATURDAY INTO THURSDAY...ESPECIALLY OVER THE
MOUNTAINS. THE PRIMARY THREATS FROM THESE STORMS WILL BE
LIGHTNING...GUSTY WINDS...SMALL HAIL AND BRIEF PERIODS OF
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO.

10/44

In the hours before

Special weather statement, May 29, 3:39 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT FRI MAY 29 2015

COZ079-086>088-292315-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
439 PM MDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 515 PM
MDT...

AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES EAST OF GREENHORN MOUNTAIN...OR 23 MILES SOUTH OF PUEBLO...
MOVING SOUTHEAST AT 35 MPH.

HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...COLORADO CITY AND OPEN COUNTRY OF
SOUTHERN PUEBLO COUNTY AND NORTHERN LAS ANIMAS AND HUERFANO COUNTIES.

LAT...LON 3756 10462 3794 10491 3806 10473 3778 10430
TIME...MOT...LOC 2237Z 322DEG 28KT 3795 10477

!
Local storm report, May 29, 3:41 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HEAVY RAIN       7 NNW COLORADO SPRINGS  38.93N 104.87W
05/29/2015  M0.25 INCH       EL PASO            CO   TRAINED SPOTTER

            SPOTTER REPORTED 0.25 RAINFALL IN 6 MINUTE PERIOD.

&&

RMG
Special weather statement, May 29, 4:10 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT FRI MAY 29 2015

COZ074-088-300000-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
510 PM MDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 600 PM MDT...

AT 509 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SEGUNDO...OR 16 MILES SOUTHWEST OF TRINIDAD...MOVING NORTHEAST
AT 25 MPH.

HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...RATON PASS...SEGUNDO
AND WESTON.

LAT...LON 3710 10490 3732 10461 3699 10444 3699 10484
TIME...MOT...LOC 2309Z 242DEG 16KT 3707 10478

MW
Special weather statement, May 29, 4:20 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT FRI MAY 29 2015

COZ079-086>088-300000-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
520 PM MDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHERN PUEBLO COUNTIES UNTIL 600 PM
MDT...

AT 516 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF GREENHORN MOUNTAIN...OR 29 MILES SOUTHWEST OF
PUEBLO...WITH ANOTHER STORM OVER OPEN COUNTRY OF NORTHEASTERN
HUERFANO COUNTY...OR 14 MILES SOUTHEAST OF COLORADO CITY. THESE
STORMS ARE MOVING SOUTHEAST AT 25 MPH.

HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...OPEN COUNTRY OF SOUTHERN PUBELO...NORTH
CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES.

LAT...LON 3786 10496 3794 10483 3786 10417 3749 10450
TIME...MOT...LOC 2316Z 297DEG 23KT 3788 10482

MW
Special weather statement, May 29, 4:31 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT FRI MAY 29 2015

COZ084-085-300015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
531 PM MDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
615 PM MDT...

AT 530 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELLICOTT...OR 23 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT
15 MPH.

HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YODER...ELLICOTT AND OPEN COUNTRY OF EASTERN EL PASO COUNTY.

LAT...LON 3887 10450 3900 10440 3891 10406 3868 10423
TIME...MOT...LOC 2330Z 299DEG 10KT 3891 10439

MW
Special weather statement, May 29, 5:03 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT FRI MAY 29 2015

COZ081-084-085-300045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
603 PM MDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
645 PM MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AIR FORCE ACADEMY...OR 9 MILES NORTH OF COLORADO SPRINGS...MOVING
EAST SOUTHEAST AT 15 MPH.

HEAVY RAIN AND DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...COLORADO SPRINGS...AIR FORCE
ACADEMY...FALCON...BLACK FOREST...GLENEAGLE AND CIMARRON HILLS.

LAT...LON 3892 10492 3907 10486 3903 10449 3880 10459
TIME...MOT...LOC 0001Z 284DEG 14KT 3897 10480

MW

The radar

The Pueblo radar (KPUX), 81 km away, was scanning. The volume nearest the first event began at 00:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
May 29, 5:05 PM MST to 5:10 PM MST
Where
El Paso County, 2.07 mi S of (Aff)usaf Acdmy Colo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.870

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573111.